‘Rogue’ heroin warning

0
Have your say

POLICE say a rogue batch of heroin could lead to users falling ill

The alert comes after Peterlee CID were made aware of two ambulance call-outs in Peterlee where people had suffered adverse reactions after injecting the deadly drug.

The call-outs were to men aged around their late teens or early 20s and both did not need hospital treatment.

But police, although not condoning drug use, want users to be extra cautious.

Detective Constable Chris Fixter, of Peterlee CID, said police were aware of two call-outs in Peterlee and ambulance staff had alerted them to a possible third.

He added: “There has been two or three calls to ambulances this week in relation to heroin overdoses in the Peterlee area.

“People have taken ill after taking heroin.

“There is a growing suspicion there that maybe some kind of rogue batch of heroin is on the streets.

“This is a warning message to highlight the fact that as well as the normal dangers associated with taking drugs, people should be extra mindful there may well be a problem with some of the heroin that is on its way to the area.”

Det Con Fixter said although his first advice to users would obviously be not to take drugs, he urged those who do to take extra caution in light of the three ambulance call-outs.

He added police are always vigilant against heroin dealers and anyone with information about suspicious drugs activity should contact Peterlee CID on 0345 6060365 or Crimestoppers anonymously on 0800 555111.